Alert archive / Illinois / River Flood Warnings in 2018
River Flood Warning 49, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Jun 20, 2018, 8:21 PM CDT for Henry County, Rock Island County, Illinois. It took effect at Jun 21, 2018, 1:00 PM CDT. It was in force for 12 days.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2018, 8:21 PM CDT (01:21 UTC)
- In effect from
- Jun 21, 2018, 1:00 PM CDT
- Expired
- Jul 3, 2018, 10:35 AM CDT
- In force
- 12 days
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Henry County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 30 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rock River at Moline (MLII2).
- Action stage
- 11 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jun 20, 7:24 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 20, 7:24 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 724 PM CDT Wed Jun 20 2018 ...AVIATION UPDATE... .SYNOPSIS... Issued at 251 PM CDT Wed Jun 20 2018 18z surface data has a weak surface low west of KDSM. A warm front ran east from the low just south of I-80. Dew points along and south of the front were in the 70s. Well north of the front dew points were in the 50s and 60s. && .SHORT TERM...(This Evening through Thursday) ISSUED AT 251 PM CDT Wed Jun 20 2018 Through sunset, convection will continue to increase in areal coverage and form a broken band of showers and storms that moves north northeast or northeast with time. The high moisture levels in the atmosphere means that any storm will be capable of producing locally heavy rainfall. If this heavy rain occurs over a short time period or over an urban area nuisance flooding would be possible. Tonight the overall intensity of the convection should decrease. However, the forcing from the approaching upper low will cause the band of convection to slowly rotate across the northeast half of the area. The southwest half of the area should see areal coverage of convection slowly decrease. Thursday, a persistent band of showers with embedded thunderstorms will remain across the northeast third of the area. Weak diurnal heating will allow new convection to develop during the late morning and afternoon hours across the remainder of the area. Overall rainfall through late Thursday afternoon should be 0.5 to 1.5 inches with the heavier amount generally north of I-80. On a localized level, some rainfall amounts could be closer to 2 inches. .LONG TERM...(Thursday Night through Wednesday) ISSUED AT 251 PM CDT Wed Jun 20 2018 Rainy periods with below normal temperatures are expected through much of the extended forecast. Normally highs are 80-86; with lows 60-66. Thursday night and Friday: An upper level low will rotate across northeast Missouri into southern Illinois during this period with widespread rainfall and scattered storms. The exact location of the heaviest rains is still not certain at this time. Isolated flash flooding will be possible in areas that receive several days of rain on saturated ground. The main flooding concern will be with rivers. See Hydrology section below. The rain will essentially wind down from west to east Friday afternoon and evening as the low moves off to the northeast. Temperatures will be in the upper 60s and 70s. Saturday and Sunday: Saturday will be dry; with a ridge of high pressure over the area. There is a chance for some showers/storms across mainly the southern half of the CWA Saturday night into Sunday as a weak shortwave pivots across the region. The second half of Sunday will be mainly dry. Highs will be in the mid 70s to low 80s both days. Monday through next Wednesday: Quiet conditions are expected Monday with rain chances overspreading the entire area Monday night into Wednesday. It is still too early for finer details, but this system early next week appears to be much stronger than the weekend system and may bring heavy rain and the possibility of severe weather. A warming trend will be seen early next week, reaching back to near normal by mid week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) ISSUED AT 723 PM CDT Wed Jun 20 2018 Areas of MVFR/lcl IFR conds. Upper level low pressure will be spinning over the area through Thursday. Periods of showers and a few embedded thunderstorms can be expected through this taf cycle. East winds 10 to 15 knots tonight and Thursday. && .HYDROLOGY... Issued at 251 PM CDT Wed Jun 20 2018 Periods of moderate to heavy rain expected through Friday will likely have a significant impact on the river flooding situation in the area. Widespread rainfall of 1 to 3 inches is possible through Friday. However, it is still uncertain exactly where the area of heaviest rains will occur. In any regard, expect delayed recessions, renewed rises, and potentially higher crests at locations in or near flood, as well as additional flooding possible at new locations. Have kept Moline on the Rock River in a Flood Watch, as the forecast crest has been trending lower with each forecast cycle. It is now down to just touching the 12 foot flood stage beginning late Friday night. Issued a Flood Watch for Marengo on the Iowa River which may rise over its 14 foot flood stage Saturday evening as a result of routed flows from upstream. Minor flooding continues on the Rock River at Joslin; while Moderate flooding continues on the Wapsipinicon River at De Witt. A crest is forecast to work its way down the Mississippi River over the next week to two weeks as a result of heavy rains in Minnesota. Steady rises will be seen on the Mississippi River over the next week; with the actual crest currently expected mid to late next week and into the week of the Fourth of July. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...14 AVIATION...Haase HYDROLOGY...14
Hazardous weather outlook, Jun 20, 7:52 PM CDT, 29 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 752 PM CDT Wed Jun 20 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-220100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 752 PM CDT Wed Jun 20 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Showers and a few thunderstorms will continue but severe weather is not expected. The main risks will be lightning and locally heavy rainfall. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Expect widespread rain and scattered thunderstorms Thursday and a chance of storms on Friday. The severe weather risk is low. However, additional rounds of heavy rainfall on already saturated ground may lead to flooding problems, including isolated flash flooding. Flooding is expected to continue on some tributary rivers. Rounds of heavy rainfall may also cause additional river sites to rise later this week. Please see the latest Flood Statements and Flood Warnings for details. Thunderstorms are possible late Saturday into Sunday, and again late Monday into Tuesday. It is too early to determine the potential for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight and is not anticipated on Thursday. 21
In the hours before
Local storm report, Jun 20, 6:53 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
653 PM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HEAVY RAIN 1 S DAVENPORT 41.55N 90.60W
06/20/2018 E4.00 INCH SCOTT IA TRAINED SPOTTER
&&Local storm report, Jun 20, 7:07 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
707 PM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 1 E GREEN RIVER 41.47N 90.32W
06/20/2018 M1.00 INCH HENRY IL TRAINED SPOTTER
90 MINUTE RAINFALL.
&&Local storm report, Jun 20, 7:13 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
713 PM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HEAVY RAIN 1 NE KEOKUK 40.42N 91.39W
06/20/2018 E2.10 INCH LEE IA TRAINED SPOTTER
&&Local storm report, Jun 20, 7:16 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
716 PM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HEAVY RAIN 2 NE COLUSA 40.59N 91.14W
06/20/2018 E1.02 INCH HANCOCK IL TRAINED SPOTTER
&&Local storm report, Jun 20, 8:02 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
802 PM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HEAVY RAIN 1 NE FORT MADISON 40.64N 91.33W
06/20/2018 E2.50 INCH LEE IA TRAINED SPOTTER
&&Local storm report, Jun 20, 8:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
810 PM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HEAVY RAIN 1 SSW DAVENPORT 41.55N 90.61W
06/20/2018 M4.50 INCH SCOTT IA TRAINED SPOTTER
RAIN TOTAL SINCE 430 PM.
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:42 PM CDT | River Flood Watch | DVN | Dubuque, Jackson | 24 hr |
| Jun 20, 9:42 PM CDT | River Flood Watch | DVN | Muscatine, Scott | 24 hr |
| Jun 20, 9:42 PM CDT | River Flood Watch | DVN | Louisa, Muscatine | 24 hr |
| Jun 20, 9:42 PM CDT | River Flood Watch | DVN | Louisa | 24 hr |
| Jun 20, 9:42 PM CDT | River Flood Watch | DVN | Des Moines, Louisa | 24 hr |
| Jun 20, 9:42 PM CDT | River Flood Watch | DVN | Des Moines | 24 hr |
| Jun 20, 9:42 PM CDT | River Flood Watch | DVN | Des Moines, Lee | 24 hr |
| Jun 21, 3:47 AM CDT | Flash Flood Watch | DVN | Cedar, Clinton, Delaware, Dubuque, Jackson, Johnson and 6 more | 23 hr |
| Jun 21, 11:16 AM CDT | River Flood Warning | DVN | Dubuque, Jackson | 11 days |
| Jun 21, 11:16 AM CDT | River Flood Warning | DVN | Muscatine, Scott | 15 days |
| Jun 21, 11:16 AM CDT | River Flood Warning | DVN | Muscatine | 15 days |
| Jun 21, 11:16 AM CDT | River Flood Warning | DVN | Louisa, Muscatine | 16 days |
| Jun 21, 11:16 AM CDT | River Flood Warning | DVN | Louisa | 18 days |
| Jun 21, 11:16 AM CDT | River Flood Warning | DVN | Des Moines, Louisa | 19 days |
| Jun 21, 11:16 AM CDT | River Flood Warning | DVN | Des Moines | 21 days |
| Jun 21, 11:16 AM CDT | River Flood Warning | DVN | Des Moines, Lee | 21 days |
| Jun 21, 11:16 AM CDT | Special Weather Statement | DVN | Cedar, Johnson, Louisa, Muscatine | 3 hr |
| Jun 21, 11:32 AM CDT | River Flood Watch | DVN | Clinton, Scott | 24 hr |
| Jun 21, 11:40 AM CDT | Special Weather Statement | DVN | Benton, Cedar, Des Moines, Johnson, Linn, Louisa and 1 more | 20 min |
| Jun 21, 12:02 PM CDT | Special Weather Statement | DVN | Johnson | 118 min |
| Jun 21, 12:11 PM CDT | Special Weather Statement | DVN | Benton, Cedar, Des Moines, Henry, Iowa, Johnson and 7 more | 49 min |
| Jun 21, 1:22 PM CDT | Special Weather Statement | DVN | Benton, Cedar, Iowa, Johnson, Linn, Louisa and 2 more | 53 min |
| Jun 21, 2:05 PM CDT | River Flood Watch | DVN | Muscatine | 24 hr |
| Jun 21, 2:49 PM CDT | Special Weather Statement | DVN | Muscatine | 56 min |
| Jun 21, 2:54 PM CDT | Special Weather Statement | DVN | Muscatine | 66 min |
| Jun 21, 3:01 PM CDT | Special Weather Statement | DVN | Johnson | 119 min |
| Jun 20, 8:57 PM CDT | River Flood Watch | DVN | Whiteside | 24 hr |
| Jun 20, 8:57 PM CDT | River Flood Watch | DVN | Stephenson | 24 hr |
| Jun 20, 9:42 PM CDT | River Flood Watch | DVN | Hancock | 37 hr |
| Jun 21, 3:27 PM CDT | Flash Flood Warning | DVN | Henry | 5 hr |
| Jun 21, 4:27 PM CDT | Special Weather Statement | DVN | Mercer | 33 min |
| Jun 21, 4:39 PM CDT | Special Weather Statement | DVN | Bureau, Putnam | 81 min |
Nearby
River Flood Warnings in Illinois, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.